Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 51, NWS Jackson, KY

March 15, 20124 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Mar 15, 2012, 7:17 PM EDT for 4 counties in Kentucky. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2012, 7:17 PM EDT (23:17 UTC)
Expired
Mar 15, 2012, 8:00 PM EDT
In force
43 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Breathitt County, KY, Jackson County, KY, Lee County, KY, Owsley County, KY

The radar

The Jackson,KY radar (KJKL), 43 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 7:56 PM EDTTSTM WND DMG1 Ne Privett, KYA FEW TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1236 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

493 
WUUS53 KJKL 152317
SVRJKL
KYC025-109-129-189-160000-
/O.NEW.KJKL.SV.W.0051.120315T2317Z-120316T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
717 PM EDT THU MAR 15 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
  NORTHEASTERN JACKSON COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN LEE COUNTY IN SOUTHEAST KENTUCKY...
  OWSLEY COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 800 PM EDT

* AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR WILD DOG...OR 9 MILES EAST
  OF MCKEE...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BEATTYVILLE...BOONEVILLE...BANFORD...YELLOW ROCK...DELVINTA...
  CRESSMONT...TRAVELLERS REST...STURGEON...HEIDELBERG...CARYTON...
  VINCENT...IDA MAY...ENDEE...BELLE POINT...WHITE ASH...PEBWORTH...
  LEVI...SCOVILLE...PROCTOR AND CORGLETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3739 8395 3755 8392 3754 8390 3758 8388
      3760 8345 3738 8344
TIME...MOT...LOC 2317Z 268DEG 24KT 3748 8383
WIND...HAIL 60MPH <.50IN

$$

GEOGERIAN
2 follow-up statements
133 
WWUS53 KJKL 152332
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
732 PM EDT THU MAR 15 2012

KYC025-109-129-189-160000-
/O.CON.KJKL.SV.W.0051.000000T0000Z-120316T0000Z/
JACKSON KY-OWSLEY KY-LEE KY-BREATHITT KY-
732 PM EDT THU MAR 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BREATHITT...SOUTHERN LEE...NORTHERN OWSLEY AND EAST CENTRAL JACKSON
COUNTIES UNTIL 800 PM EDT...

AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR LEVI...OR NEAR BOONEVILLE...
MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  BOONEVILLE...LOWER BUFFALO...MALONEY...ENOCH...SOUTHFORK...CHESTNUT
  GAP...STAY...GRASS...EVERSOLE...ST. HELENS...RICETOWN...LEROSE...
  COWCREEK...LONE...MONICA...TALLEGA...CANYON FALLS...ATHOL...JETTS
  CREEK AND COPEBRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3739 8395 3743 8394 3751 8387 3753 8387
      3758 8380 3760 8345 3738 8344
TIME...MOT...LOC 2333Z 268DEG 24KT 3748 8370
WIND...HAIL 60MPH <.50IN

$$

KAS
198 
WWUS53 KJKL 152345
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
745 PM EDT THU MAR 15 2012

KYC025-109-129-189-160000-
/O.CON.KJKL.SV.W.0051.000000T0000Z-120316T0000Z/
JACKSON KY-OWSLEY KY-LEE KY-BREATHITT KY-
745 PM EDT THU MAR 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BREATHITT...SOUTHEASTERN LEE...NORTHERN OWSLEY AND EAST CENTRAL
JACKSON COUNTIES UNTIL 800 PM EDT...

AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR LEROSE...OR NEAR BOONEVILLE...
MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  CANYON FALLS...ATHOL...JETTS CREEK...COPEBRANCH...HOUSTON...
  OAKDALE...TURKEY...GUERRANT...WAR CREEK...CHENOWEE...SEBASTIAN'S
  BRANCH...CROCKETTSVILLE...CANOE...TALBERT...YEADON AND ARNETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3739 8390 3743 8387 3748 8374 3751 8368
      3759 8363 3760 8345 3738 8344
TIME...MOT...LOC 2345Z 268DEG 24KT 3748 8359
WIND...HAIL 60MPH <.50IN

$$

KAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 4:00 PM EDT, 3 hours 17 minutes earlier.

Area forecast discussion, Mar 15, 4:00 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
400 PM EDT THU MAR 15 2012

.SHORT TERM.../TONIGHT THROUGH FRIDAY NIGHT/...UPDATED

ITS SUMMERTIME IN MARCH...WITH SLOW MOVING POORLY ORGANIZED PULSE
TYPE CONVECTION TAKING PLACE. IT TOOK ON AN MCS TYPE STRUCTURE LATE
LATE LAST NIGHT AND THIS MORNING...BUT THIS BROKE DOWN WITH SURFACE
HEATING AND ADDITIONAL SCATTERED DEVELOPMENT DURING THE DAY...WHICH
IS NOW ONGOING.

THE THUNDERSTORMS WERE BECAUSE OF MOIST FLOW OFF THE GULF OCCURRING
UNDERNEATH WEAK SHORTWAVES AND COLD TEMPS ALOFT. SURFACE BASED LIFTED
INDICIES WERE RUNNING FROM -3 TO -6 OVER THE JKL FORECAST AREA THIS
AFTERNOON...BUT WEAK SHEAR WAS PREVENTING ANYTHING MORE THAN MARGINAL
SEVERE HAIL REPORTS. HOWEVER...THE WEAK FLOW WAS RESPONSIBLE FOR
LOCALLY HEAVY RAINFALL.

ONE CONCENTRATED AREA OF CONVECTION WAS OVER THE EASTERN PART OF THE
FORECAST AREA AT MID AFTERNOON...AND ANOTHER AREA OVER WESTERN
KENTUCKY. WILL EXPECT A DECREASE IN COVERAGE OF SHOWERS AND
THUNDERSTORMS WITH LOSS OF HEATING. THE SHORTWAVE RESPONSIBLE FOR THE
WESTERN KENTUCKY ACTIVITY IS SHOWN BY BOTH THE GFS AND NAM TO MOVE
EAST AND POSSIBLY AFFECT THE FORECAST AREA TONIGHT...ESPECIALLY THE
NORTH. HAVE USED LIKELY POPS THERE...AND CHANCE TO THE SOUTH. THE
PASSING OF THE SAME WAVE BRINGS A LIKELIHOOD OF PRECIP TO THE REST OF
THE AREA ON FRIDAY. AS THE WAVE SHIFTS EAST AND HEATING IS LOST ON
FRIDAY NIGHT...WANING OF THE CONVECTION IS EXPECTED. SHEAR WILL AGAIN
BE WEAK ON FRIDAY...SO THE SEVERE THREAT SHOULD NOT BE ANY GREATER
THAN TODAY. THE BIGGEST THREAT LOOKS TO BE HAIL FROM PULSE STORMS
ONCE AGAIN...SHOULD ENOUGH DESTABILIZATION BE ABLE TO TAKE PLACE.

.LONG TERM.../SATURDAY THROUGH THURSDAY/...UPDATED

THE EXTENDED FORECAST PERIOD BEGINS ON SATURDAY WITH AN ACTIVE
MERIDIONAL PATTERN IN PLACE. THIS SUMMER LIKE PATTERN FEATURES A
500MB RIDGE OVER THE SOUTHEAST WITH A DEEP TROUGH OVER THE WESTERN
US. WHILE THE MODELS SEEM TO HAVE THE LONGWAVE PATTERN DOWN...THE
ACTUAL PROGRESSION OF THE WEAK SHORTWAVES AND SIGNIFICANT FEATURES
ARE LESS CONSISTENT TO SAY THE LEAST. WILL EXUDE A LOW CONFIDENCE IN
THE EXTENDED FORECAST DUE TO THIS PATTERN.

WITH SOUTHERLY FLOW FROM 500MB TO THE SURFACE...EXPECTING A DEEP
MOIST FLOW FOR MUCH OF THE EXTENDED. THE UPPER LEVELS WILL FEATURE
SOME WEAK DISTURBANCES RIDING UP OVER THE RIDGE...KEEP THE OHIO
VALLEY IN AN ACTIVE WEATHER PATTEN WITH CHANCE POPS PRETTY MUCH
THROUGH THE EARLY PART OF THE EXTENDED. THE BULK OF THE SHOWERS AND
STORMS WILL BE ON A DIURNAL TYPE PATTERN...PULSING WITH THE HEAT OF
THE DAY. THE RIDGE WILL REBOUND BY TUESDAY GIVING A BRIEF REPRIEVE
IN THE PRECIP BEFORE ANOTHER FRONT DEVELOPS AND MOVES EAST INTO THE
OHIO VALLEY.

OVERALL...THE EXTENDED INITIALIZATION PROVIDED SOME CHANCE POPS FROM
SATURDAY THROUGH MONDAY NIGHT FOR SHOWERS AND THUNDERSTORMS. THE
WARM SOUTHERLY FLOW WILL CONTINUE WITH MAX TEMPERATURES WELL ABOVE
NORMAL...REACHING THE UPPER 70S INTO THE LOW 80S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 138 PM EDT THU MAR 15 2012

SCATTERED SHOWERS AND THUNDERSTORMS WERE ONGOING EARLY IN THE
AFTERNOON...AND SHOWING AN INCREASE IN COVERAGE WITH PASSING TIME AS
HEATING AND DESTABILIZATION OCCURRED. HOWEVER...THE MOST FAVORED
AREA FOR DEVELOPMENT WAS SHOWING AN EASTWARD DRIFT. THE STRONGEST
STORMS CONTAINED SMALL HAIL. WILL LOOK FOR A DECREASE IN
THUNDERSTORMS THIS EVENING AS COOLING OCCURS...WITH ANOTHER INCREASE
DURING THE DAY FRIDAY. ANY STORM COULD BRING LOCALIZED IFR...BUT
MOSTLY VFR IS EXPECTED OUTSIDE OF THUNDERSTORMS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...HAL
LONG TERM...SHALLENBERGER
AVIATION...HAL
Hazardous weather outlook, Mar 15, 5:23 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
523 PM EDT THU MAR 15 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
523 PM EDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL AFFECT SOME LOCATIONS. THE STRONGEST STORMS WILL
CONTAIN HAIL...WITH THE LARGEST HAIL AROUND QUARTER SIZE OR A BIT
LARGER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL OCCUR AT TIMES...MAINLY FROM FRIDAY INTO THE DAY
MONDAY...AND ALSO ON WEDNESDAY. THE GREATEST PROBABILITY IS ON
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL TONIGHT AND
FRIDAY.

HAL

In the hours before

Local storm report, Mar 15, 6:39 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
639 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             JETTS CREEK             37.50N 83.54W
03/15/2012  E0.75 INCH       BREATHITT          KY   TRAINED SPOTTER

            SPOTTER REPORTS HEAVY RAIN AND PENNY SIZED HAIL FALLING.
            THE CREEK IS STARTING TO RUN HIGH...HOWEVER STILL NOT
            OVERFLOWING.

&&

JJ
Local storm report, Mar 15, 6:42 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
642 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             NE HISEL                37.56N 84.08W
03/15/2012  E1.00 INCH       JACKSON            KY   TRAINED SPOTTER

&&

ABE
Local storm report, Mar 15, 6:46 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
646 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HAIL             5 NNW MOUNT STERLING    38.13N 83.98W
03/15/2012  E1.00 INCH       MONTGOMERY         KY   TRAINED SPOTTER

&&

ABE
Special weather statement, Mar 15, 7:00 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
700 PM EDT THU MAR 15 2012

KYZ086-116-117-152345-
KNOX-LESLIE-CLAY-
700 PM EDT THU MAR 15 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 745
PM EDT THURSDAY EVENING...

   NORTH CENTRAL KNOX...
   EXTREME WEST CENTRAL LESLIE AND
   SOUTHERN CLAY.

AT 700 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FOUNT...OR 8
MILES NORTHEAST OF BARBOURVILLE...MOVING NORTHEAST AT 25 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO AN INCH INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

KAS
Special weather statement, Mar 15, 7:08 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
708 PM EDT THU MAR 15 2012

KYZ079-083-084-152345-
MCCREARY-PULASKI-WAYNE-
708 PM EDT THU MAR 15 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 745
PM EDT THURSDAY EVENING...

   NORTHERN MCCREARY...
   SOUTH CENTRAL PULASKI AND
   EASTERN WAYNE.

AT 708 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OIL VALLEY...
OR NEAR MONTICELLO...MOVING EAST AT 40 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GREGORY AROUND
715 PM EDT...DENNEY AROUND 720 PM EDT...QUINTON AROUND 725 PM EDT...
ALPINE AROUND 730 PM EDT...GREENWOOD AROUND 735 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GEOGERIAN
Special weather statement, Mar 15, 7:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
717 PM EDT THU MAR 15 2012

KYZ044-050>052-058>060-104-106-108-109-111-112-160015-
MENIFEE-MONTGOMERY-POWELL-ROWAN-BATH-ELLIOTT-ESTILL-FLEMING-MAGOFFIN-
MORGAN-WOLFE-LEE-BREATHITT-
717 PM EDT THU MAR 15 2012

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 815 PM EDT THURSDAY EVENING...

   NORTHWESTERN MAGOFFIN...
   MENIFEE...
   EXTREME SOUTHEASTERN MONTGOMERY...
   MORGAN...
   EASTERN POWELL...
   ROWAN...
   WOLFE...
   NORTHERN LEE...
   EASTERN BATH...
   NORTHWESTERN BREATHITT...
   WESTERN ELLIOTT...
   EAST CENTRAL ESTILL AND
   EASTERN FLEMING.

AT 717 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GODDARD TO OLYMPIA SPRINGS TO HAYSTACK TO PATSEY...OR
ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF FLEMINGSBURG TO 6
MILES NORTHWEST OF FRENCHBURG TO 8 MILES SOUTHWEST OF FRENCHBURG TO 9
MILES SOUTHEAST OF STANTON...MOVING EAST AT 20 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

KAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 5:05 AM EDTSevere Thunderstorm WarningJKLKnox, Laurel, Whitley40 min
Mar 15, 5:47 AM EDTSevere Thunderstorm WarningJKLBell, Knox43 min
Mar 15, 6:49 AM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox26 min
Mar 15, 1:33 PM EDTAreal Flood AdvisoryJKLFloyd, Pike3 hr
Mar 15, 1:55 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more3 hr
Mar 15, 2:03 PM EDTSevere Thunderstorm WarningJKLKnott42 min
Mar 15, 2:22 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley38 min
Mar 15, 2:49 PM EDTFlash Flood WarningJKLPike3 hr
Mar 15, 3:21 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Leslie, Perry39 min
Mar 15, 3:51 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Harlan, Knott, Leslie, Letcher and 2 more3 hr
Mar 15, 3:59 PM EDTSevere Thunderstorm WarningJKLClay, Leslie, Perry46 min
Mar 15, 4:16 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry59 min
Mar 15, 4:52 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Leslie53 min
Mar 15, 5:03 PM EDTAreal Flood AdvisoryJKLHarlan, Leslie, Letcher, Perry3 hr
Mar 15, 5:27 PM EDTFlash Flood WarningJKLHarlan, Leslie4 hr
Mar 15, 5:57 PM EDTAreal Flood AdvisoryJKLEstill, Lee2 hr
Mar 15, 6:24 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee36 min
Mar 15, 6:32 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery43 min
Mar 15, 6:34 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Menifee, Montgomery, Powell41 min
Mar 15, 6:40 PM EDTFlash Flood WarningJKLEstill, Jackson, Lee3 hr
Mar 15, 6:44 PM EDTSevere Thunderstorm WarningJKLWayne46 min
Mar 15, 6:52 PM EDTAreal Flood AdvisoryJKLBreathitt, Estill, Jackson, Lee, Owsley3 hr
Mar 15, 7:00 PM EDTFlash Flood WarningJKLBreathitt, Jackson, Lee, Owsley3 hr
Mar 15, 7:24 PM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, Leslie3 hr
Mar 15, 7:34 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Menifee, Montgomery, Powell26 min
Mar 15, 7:37 PM EDTAreal Flood AdvisoryJKLMenifee2 hr
Mar 15, 7:56 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Lee, Owsley49 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.